Jump to content

Photo

Initial Breakout Question

retinoids

5 replies to this topic

#1 twinsfan57

twinsfan57

    Junior Member

  • Members
  • Posts & Likes
    Posts: 88
    Gallery Images: 3
    Likes: 4
About Me
  • Gender:Male
  • Location:United States
  • Interests:baseball, basketball
  • Joined: 20-May 12

Achievements

     

Posted 17 November 2012 - 05:39 PM

Hi, I am currently in week 7 of tretinoin creme + 50 mg minocycline. I've seen great results besides a little dryness but now I am starting to see what could be an initial breakout. I am wondering if it is an initial breakout or I'm just getting used to the antibiotics. I've gotten 6 new pimples on one side of my face in 3 days and old spots are flaring up on the other side plus all the hyperpigmentation from before. Isn't it a little late to see an initial breakout? Or is this when it usually kicks in? Maybe I'll just try accutane...

#2 LauraC13

LauraC13

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Joined: 13-November 12

Posted 18 November 2012 - 01:32 PM

Hey there, what strength are you on? I have read that some people don't experience an IB at first but then all of a sudden, at like a month and a half or two months, they start breaking out. In the scheme of things 7 weeks, or 35 days, really isn't that much time at all. I know that's probably not what you want to hear and while the directions say results are shown after 3 months, that is in fact quite misleading. For many people, the best results don't appear until between maybe 4-6 months and even some have longer. Also, the retin-a is working to exfoliate your skin, so perhaps it is just getting to some of the pimples you had deep below. I would say give it some time. In the summer I was sick and ended up in the hospital on I.V antibiotics. These antibiotics caused me to have a rash and also some small bumps underneath the skin. There was no redness or inflammation, but they aggravated me so I went on retin-a .025%. I used that for 11 weeks and while my skin was softening, the bumps were still there. I decided to go up to the .05% about 2 weeks ago. And well, in that time those bumps I was talking about are now coming out. The worst one that I had was brought to a head last week and then just kinda "fell" off. lol Anyway, I think the bump up to the higher concentration speeded things up for me. And, while I know everyone's skin is different, if you look at the 3 different strengths, .025%, .05% and .1%--I think of it like this; If I was on the .025% strength for say 12 weeks, then (since it is half of the .05%) it is pretty much equivalent to being on the .05% for only 6 weeks...and finally, 6 weeks on .05% is kind of equivalent to being on .1%. So, when I get frustrated I think in terms of the big picture. While .1% is the strongest and sometimes considered the harshest, 3 months on that is like 6 months on .05% and 12 month on .025%! So, you have to remember the weaker the strength, the longer it will take to achieve desired results. Thinking like that has helped me to keep things in perspective.

#3 LauraC13

LauraC13

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Joined: 13-November 12

Posted 18 November 2012 - 04:09 PM

LOL whoops...yes, I iz smart! haha. Sorry for my lovely mathematical error. 7 weeks is 49 days and not 35. oopsie!

#4 twinsfan57

twinsfan57

    Junior Member

  • Members
  • Posts & Likes
    Posts: 88
    Gallery Images: 3
    Likes: 4
About Me
  • Gender:Male
  • Location:United States
  • Interests:baseball, basketball
  • Joined: 20-May 12

Achievements

     

Posted 18 November 2012 - 04:48 PM

Hey there, what strength are you on? I have read that some people don't experience an IB at first but then all of a sudden, at like a month and a half or two months, they start breaking out. In the scheme of things 7 weeks, or 35 days, really isn't that much time at all. I know that's probably not what you want to hear and while the directions say results are shown after 3 months, that is in fact quite misleading. For many people, the best results don't appear until between maybe 4-6 months and even some have longer. Also, the retin-a is working to exfoliate your skin, so perhaps it is just getting to some of the pimples you had deep below. I would say give it some time. In the summer I was sick and ended up in the hospital on I.V antibiotics. These antibiotics caused me to have a rash and also some small bumps underneath the skin. There was no redness or inflammation, but they aggravated me so I went on retin-a .025%. I used that for 11 weeks and while my skin was softening, the bumps were still there. I decided to go up to the .05% about 2 weeks ago. And well, in that time those bumps I was talking about are now coming out. The worst one that I had was brought to a head last week and then just kinda "fell" off. lol Anyway, I think the bump up to the higher concentration speeded things up for me. And, while I know everyone's skin is different, if you look at the 3 different strengths, .025%, .05% and .1%--I think of it like this; If I was on the .025% strength for say 12 weeks, then (since it is half of the .05%) it is pretty much equivalent to being on the .05% for only 6 weeks...and finally, 6 weeks on .05% is kind of equivalent to being on .1%. So, when I get frustrated I think in terms of the big picture. While .1% is the strongest and sometimes considered the harshest, 3 months on that is like 6 months on .05% and 12 month on .025%! So, you have to remember the weaker the strength, the longer it will take to achieve desired results. Thinking like that has helped me to keep things in perspective.

I am on .05%! I guess I don't really care if I'm breaking out now but the thing i want is to have clear skin by April. So I should have enough time. Does this 6 months include getting rid of the red marks or is that 6 months just active pimples?

#5 LauraC13

LauraC13

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Joined: 13-November 12

Posted 18 November 2012 - 04:55 PM

Hey, yeah even at 7 weeks on the .05% I would give it some more time. I'm thinking you should try to give it at least 12 weeks, or three months before making any big changes. So, if you have been on it for 7 weeks that would mean maybe you should try to hold out for another 5 weeks...which would bring us to December 23rd. If, by the end of December you do not feel that the tx is "doing it" for you, then maybe you should try increasing your strength, or go to your term and ask about going up. That way, if you are looking to get clear by April, this will give your skin plenty of time to adjust to a new strength. Are you using the cream or gel?

#6 twinsfan57

twinsfan57

    Junior Member

  • Members
  • Posts & Likes
    Posts: 88
    Gallery Images: 3
    Likes: 4
About Me
  • Gender:Male
  • Location:United States
  • Interests:baseball, basketball
  • Joined: 20-May 12

Achievements

     

Posted 18 November 2012 - 05:05 PM

Ok I will continue to stick it out. It is just odd that my skin was clearing up until this point and now I'm breaking out like mad. I am using the cream. I've heard that can cause breakouts also. I would really rather not go on accutane because I don't want to have joint pain for basketball season




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users